ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

The oscillation of a spheroid along its axis in a non-Newtonian fluid

Bhatnagar, PL and Ravindran, Renuka (1969) The oscillation of a spheroid along its axis in a non-Newtonian fluid. In: Rheologica Acta, 8 (4). pp. 465-471.

[img] PDF
23.pdf - Published Version
Restricted to Registered users only

Download (512kB) | Request a copy
Official URL: http://www.springerlink.com/content/q456q80503081k...


The present paper investigates the nature of the fluid flow when a spheroid is suspended in an infinitely extending elastico-viscous fluid defined by the constitutive equations given by Oldroyd or Rivlin and Ericksen, and is made to perform small amplitude oscillations along its axis. The solution of the vector wave equation is expressed in terms of the solution of the corresponding scalar wave equation, without the use of Heine's function or spheroidal wave functions. Two special cases (i) a sphere and (ii) a spheroid of small ellipticity, are studied in detail.

Item Type: Journal Article
Publication: Rheologica Acta
Publisher: Springer
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 17 May 2010 07:39
Last Modified: 19 Sep 2010 06:05
URI: http://eprints.iisc.ac.in/id/eprint/27625

Actions (login required)

View Item View Item